Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2007, 6:46 PM CST for Latimer County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2007, 6:46 PM CST (00:46 UTC)
- Expired
- Mar 9, 2007, 7:45 PM CST
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 6:49 PM CST | HAIL 0.88 | Whitesboro, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 3:31 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2817 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 100046
SVRTSA
OKC077-079-127-100145-
/O.NEW.KTSA.SV.W.0032.070310T0046Z-070310T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
646 PM CST FRI MAR 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LATIMER COUNTY IN SOUTHEAST OKLAHOMA
SOUTHWESTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
NORTHEASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 745 PM CST
* AT 644 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR TALIHINA...
MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITESBORO AND
MUSE.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3488 9507 3474 9519 3451 9493 3451 9476
3469 9469
$$2 follow-up statements
000
WWUS54 KTSA 100100
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CST FRI MAR 9 2007
OKC077-100110-
/O.CAN.KTSA.SV.W.0032.000000T0000Z-070310T0145Z/
LATIMER OK-
700 PM CST FRI MAR 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY IS CANCELLED...
LAT...LON 3483 9506 3464 9509 3451 9493 3451 9476
3469 9469
$$
OKC079-127-100145-
/O.CON.KTSA.SV.W.0032.000000T0000Z-070310T0145Z/
LE FLORE OK-PUSHMATAHA OK-
700 PM CST FRI MAR 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR NORTHEASTERN PUSHMATAHA AND SOUTHWESTERN LE FLORE COUNTIES...
AT 657 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
WHITESBORO...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF
PRODUCING HAIL TO THE SIZE OF NICKELS.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITESBORO...
HONOBIA AND MUSE.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3483 9506 3464 9509 3451 9493 3451 9476
3469 9469
$$000
WWUS54 KTSA 100115
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CST FRI MAR 9 2007
OKC127-100125-
/O.CAN.KTSA.SV.W.0032.000000T0000Z-070310T0145Z/
PUSHMATAHA OK-
715 PM CST FRI MAR 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR PUSHMATAHA COUNTY IS
CANCELLED...
LAT...LON 3474 9487 3469 9495 3451 9493 3451 9470
3469 9470
$$
OKC079-100145-
/O.CON.KTSA.SV.W.0032.000000T0000Z-070310T0145Z/
LE FLORE OK-
715 PM CST FRI MAR 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR SOUTHERN LE FLORE COUNTY...
AT 714 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITESBORO...MOVING
SOUTHEAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MUSE AND
OCTAVIA.
LAT...LON 3474 9487 3469 9495 3451 9493 3451 9470
3469 9470
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:43 PM CST, 3 minutes earlier.
Area forecast discussion, Mar 9, 6:43 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 643 PM CST FRI MAR 9 2007 .MESOSCALE UPDATE... LATEST TRENDS CONTINUE TO INDICATE A NARROW AXIS OF INSTABILITY ACROSS FAR EASTERN OKLAHOMA...WHICH IS HELPING TO FUEL THE CURRENT SEVERE STORMS. THE EASTERN EDGE OF THIS INSTABILITY AXIS IS NEAR THE OKLAHOMA/ARKANSAS BORDER SO WE EXPECT THAT THE TREND OVER THE NEXT COUPLE HOURS WILL BE TOWARDS A LESSENING OF STORM INTENSITIES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05
Hazardous weather outlook, Mar 9, 4:59 AM CST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 AM CST FRI MAR 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST FRI MAR 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...AFTER 2 PM. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... AND SHIFT FURTHER EASTWARD BY AFTERNOON. THIS WILL OCCUR WELL IN ADVANCE OF A FRONTAL BOUNDARY WHICH WILL MOVE INTO THE AREA DURING THE AFTERNOON. THUNDERSTORMS CHANCES WILL CONTINUE ALONG AND EAST OF THE PROGRESSING FRONTAL BOUNDARY...WITH THE COMBINATION OF WARMER TEMPERATURES AND GRADUALLY INCREASING MOISTURE FOCUSING THE INSTABILITY PRIMARILY OVER SOUTHEAST OKLAHOMA. SHOULD STORMS DEVELOP THIS AFTERNOON...WIND FIELDS ALOFT WILL SUPPORT SUPERCELLS WITH LARGE HAIL THE PRIMARY THREAT GIVEN THE COLD TEMPERATURES ALOFT. STRONG WIND POTENTIAL WILL ALSO BE POSSIBLE PENDING THE AMOUNT OF HEATING THAT CAN OCCUR BY AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...PRIMARILY OVER SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES RETURN FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS THE NEXT STORM SYSTEM DROPS INTO THE SOUTHERN PLAIN. LATEST DATA SUGGESTS THIS SYSTEM WILL BE QUITE STRONG WITH WIDESPREAD THUNDERSTORM COVERAGE POSSIBLE. AVAILABLE INSTABILITY CURRENTLY APPEARS MARGINAL FOR SEVERE WEATHER...THOUGH THIS WILL MONITORED WITH LATER FORECASTS. DRY WEATHER RETURNS FOR EARLY NEXT WEEK...WITH A RETURN OF THUNDERSTORM CHANCES BY LATE NEXT WEEK IN ADVANCE OF THE NEXT COLD FRONT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 9, 4:33 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CST FRI MAR 9 2007
OKZ070-092300-
MUSKOGEE OK-
433 PM CST FRI MAR 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
AT 433 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF WARNER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WARNER AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 9, 4:53 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CST FRI MAR 9 2007
OKZ049-092330-
PUSHMATAHA OK-
453 PM CST FRI MAR 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 453 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF NASHOBA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NASHOBA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 9, 5:07 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CST FRI MAR 9 2007
OKZ057-100000-
CRAIG OK-
507 PM CST FRI MAR 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 507 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF HOLLOW...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VINITA...WHITE OAK...CENTRALIA...
HOLLOW...PYRAMID CORNERS AND CENTRAILIA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 9, 5:49 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CST FRI MAR 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 N LEQUIRE 35.13N 95.11W
03/09/2007 E0.75 INCH HASKELL OK TRAINED SPOTTER
&&
NMKLocal storm report, Mar 9, 5:50 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CST FRI MAR 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL VIAN 35.50N 94.97W
03/09/2007 E0.88 INCH SEQUOYAH OK AMATEUR RADIO
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:10 PM CST | Flash Flood Warning | TSA | Craig | 2 hr |
| Mar 9, 6:12 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
| Mar 9, 6:21 PM CST | Tornado Warning | TSA | Latimer | 24 min |
| Mar 9, 6:30 PM CST | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 45 min |
| Mar 9, 6:41 PM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes | 40 min |
| Mar 9, 7:46 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 29 min |
| Mar 10, 4:30 AM CST | Dense Fog Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 8 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.